Hail, Effingham
- When
- May 7, 12:07 PM EST
- Where
- Effingham County, Springfield
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -81.317
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 7, 9:24 AM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1024 AM EDT SUN MAY 7 2006 .SHORT TERM /REST OF TODAY/...LARGE CLEARING IN SKY COVER OVER SOUTHEAST GEORGIA IS CERTAINLY NOT SOMETHING WE WANTED TO SEE THIS MORNING. STRONG DYNAMICS WITH APPROACHING UPPER-LEVEL LOW AND 105 KT JET MAX MOVING IN FROM THE W WILL LIKELY AID IN THE DEVELOPMENT OF WIDESPREAD SHOWERS AND STORMS ACROSS THE AREA THIS AFTERNOON. ALTHOUGH SOME CIRRUS BLOW-OFF FROM AL/GA CONVECTION MAY SLIGHTLY INHIBIT WARMING...A GOOD PORTION OF SOUTHEAST GEORGIA WILL CONTINUE TO WARM UNABATED...WITH A DECENT AMOUNT OF SRN SOUTH CAROLINA ALSO SEEING CONSIDERABLE WARMING AS THE LINE OF CLEARING MOVES NE. THERE IS ALSO NO LACK OF LLVL MOISTURE...WITH UPPER 60S DEWPTS BEING REPORTED AT MOST OF OUR STATIONS. MODIFIED 12Z SKEW-T FROM CHS AND JAX BOTH PAINT A PRETTY STARK PICTURE...EVEN WITH ONLY A MODEST MAX T. SBCAPES OF 2-3000 J/KG ARE EXPECTED BY MID AFTERNOON...COINCIDENT WITH 0-6 KM DEEP-LYR SHEAR OF 40-45 KT. IT SEEMS MOST OF THE AREA WILL SEE CLUSTERS OF THUNDERSTORMS MOVING IN DURING THE AFTERNOON...WITH EMBEDDED SUPERCELLS. LLVL SHEAR AND HELICITY BASED ON THE NAM APPEARS TO BE LOW ENOUGH TO PRECLUDE A MAJOR TORNADO THREAT...HOWEVER ANY STORMS ALONG THE WEDGE BOUNDARY WILL DEFINITELY HAVE ENOUGH SRH FOR ISOLATED TORNADOES. HAVE INCREASED POPS TO CATEGORICAL FOR MOST AREAS EXCEPT THE OUTER WATERS FOR THE AFTERNOON HOURS. WILL ALSO ADD POSSIBLY SEVERE WORDING TO PRODUCTS. ADDITIONALLY...MADE MINOR TWEAKS TO SKY...MAX T AND DEWPT. && .AVIATION...AS SHORTWAVE TROUGH SWINGS THROUGH THE REGION THIS MORNING WITH A JUICY AIRMASS IN PLACE AT THE SFC...SHOWERS WILL LIKELY BEGIN TO POP AROUND THE TERMS BY LATE MORNING. HAVE INCLUDED VCSH FOR A COUPLE HOURS AT SAV TERMINAL. A BIT BETTER FORCING FURTHER NORTH AT CHS TERMINAL...SO HAVE INCLUDED A TEMPO GROUP FOR SOME -SHRA FROM 15 TO 18Z...ALTHOUGH BEST ISENTROPIC ASCENT IS EXPECTED TO REMAIN WELL NORTH OF CHS. THIS AFTERNOON A SECONDARY SHORTWAVE TROUGH WILL ROTATE THROUGH THE AREA. MODELS INDICATE SOME DECENT MID-LEVEL QG FORCING AND STEEPENING MID-LEVEL LAPSE RATES...SO TSTMS ARE CERTAINLY NOT OUT OF THE QUESTION AT BOTH TERMINALS THIS AFTERNOON. WILL KEEP TEMPO FOR TSRA IN AT SAV TERMINAL BETWEEN 18 AND 22Z...AS MORE INSTABILITY IS EXPECTED HERE. AT CHS TERMINAL...WILL KEEP TEMPO SHRA GOING FOR NOW WITH MENTION OF CB. COULD SEE SOME LOW CLOUDS/FOG DEVELOP OVERNIGHT...ESPECIALLY IF A DECENT AMOUNT OF RAIN IS SEEN ACROSS THE AREA TODAY. FOR NOW WILL KEEP THINGS GENERALLY VFR...EXCEPT FOR SOME MVFR CIGS AT CHS TERMINAL AFTER 02Z SUN. && .MARINE...WINDS ARE LIGHT AND VARIABLE MOST LOCATIONS WITH SEAS 1-2 FT. NO CONCERNS IN THE MARINE TODAY EXCEPT POSSIBLE STRONG TO SEVERE STORMS DURING THE AFTERNOON. WILL ADD POSS SEVERE MENTION TO CWF. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1253 PM EDT SUN MAY 7 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1253 PM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH 303 IN EFFECT UNTIL 8 PM EDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO WATCHES...STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1100 AM EDT SUN MAY 7 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-072130- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1100 AM EDT SUN MAY 7 2006 ...SEVERE WEATHER OUTLOOK... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING... A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE REGION THROUGH TONIGHT. THE STRONGEST OF THESE DISTURBANCES WILL AFFECT SOUTHEAST GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. ALSO...A SURFACE LOW PRESSURE AREA WILL MOVE NORTHEAST THROUGH THE MIDLANDS ALONG A STALLED FRONTAL BOUNDARY. A LARGE AREA OF MOSTLY CLEAR SKIES ACROSS SOUTHEAST GEORGIA AND EXTREME SOUTHERN SOUTH CAROLINA THIS MORNING HAS ALLOWED TEMPERATURES TO RISE TO AROUND 80 DEGREES. ALTHOUGH CLOUD COVER WILL INCREASE THROUGH THE AFTERNOON...HIGH TEMPERATURES IN THE LOW TO MID 80S ARE EXPECTED. THESE WARM TEMPERATURES...IN CONCERT WITH MOIST LOW-LEVELS...WILL RESULT IN A VERY UNSTABLE ATMOSPHERE FOR THE AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING THIS AFTERNOON AND BECOME MORE NUMEROUS THROUGH THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. ISOLATED TORNADOES ARE ALSO POSSIBLE. EMERGENCY MANAGERS..THE MEDIA AND THE PUBLIC SHOULD CONTINUE TO FOLLOW THIS POTENTIALLY DANGEROUS SITUATION. RESIDENTS ARE ADVISED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR ADDITIONAL STATEMENTS AND POSSIBLE WATCHES AND WARNINGS DURING THE AFTERNOON AND EVENING HOURS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1222 PM EDT SUN MAY 7 2006 SCZ040-071645- ALLENDALE- 1222 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWEST ALLENDALE COUNTY THROUGH 1245 PM EDT... AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 19 MILES EAST OF WAYNESBORO...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MILLETT AND HIGHWAY 125 THROUGH 1230 PM EDT. HAIL UP TO DIME SIZE...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1241 PM EDT SUN MAY 7 2006 GAZ101-071715- EFFINGHAM- 1241 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 115 PM EDT... AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF MARLOW...OR ABOUT 9 MILES SOUTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DOSWELL... PINEORA...MARLOW...SPRINGFIELD...GUYTON...BLANDFORD...RAHNS... RINCON...BIRDS AND BERRYVILLE THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 11 WNW ALLENDALE 33.07N 81.48W
05/07/2006 E0.50 INCH ALLENDALE SC PUBLIC
&&
PAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 103 PM EDT SUN MAY 7 2006 SCZ045-071730- BERKELEY- 103 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 130 PM EDT... ...MARINERS ON LAKE MOULTRIE SHOULD TAKE COVER... AT 103 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES WEST OF MONCKS CORNER TO 14 MILES EAST OF MONCKS CORNER...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WAMPEE...WADBOO... SUGAR HILL...STONY LANDING...SIMPSON CROSSING...PINOPOLIS...MONCKS CORNER...LAKE MOULTRIE...HUSSERTOWN...CHICORA AND BLACK CREEK THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 105 PM EDT SUN MAY 7 2006 GAZ088-071730- SCREVEN- 105 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 130 PM EDT... AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF MILLHAVEN... OR ABOUT 13 MILES NORTH OF SYLVANIA...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HILLTONIA AND MILLHAVEN THROUGH 130 PM EDT. DOPPLER RADAR ALSO INDICATED A SECOND SMALLER CLUSTER OF THUNDERSTORMS JUST SOUTH OF SYLVANIA...ALSO MOVING TO THE NORTHEAST AT AROUND 25 MPH. THIS CLUSTER WILL AFFECT AREAS IN AND AROUND SYLVANIA...ALTMAN...GREEN HILL...FARMDALE AND WHITE HILL THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 41 km away, was scanning. The volume nearest the first event began at 17:08 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees down near the intersection of Highway 119 and Laurel Hill Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512617, 5512618.